Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 25, 2010, 11:12 PM CST for Acadia Parish, Louisiana. It was in force for 33 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 25, 2010, 11:12 PM CST (05:12 UTC)
- Expired
- Nov 25, 2010, 11:45 PM CST
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 11:13 PM CST | TORNADO 1 | 2 Ssw Iota, LA | NWS STORM SURVEY CONFIRMED AN EF 1 TORNADO WITH ESTIMATED MAXIMUM WINDS NEAR 100 MPH. THE TORNADO PRODUCED A DAMAGE PATH TWO MILES LONG AND 25 YARDS WIDE. SIX HOMES WERE DAMAGED BY THE TORNADO INCLUDING ONE HOME WHICH WAS BLOWN OFF OF ITS BLOCKS. IN ADDITION, |
| Nov 25, 11:13 PM CST | TORNADO | 2 Ssw Iota, LA | NWS STORM SURVEY CONFIRMED AN EF 1 TORNADO WITH ESTIMATED MAXIMUM WINDS NEAR 100 MPH. THE TORNADO PRODUCED A DAMAGE PATH TWO MILES LONG AND 25 YARDS WIDE. SIX HOMES WERE DAMAGED BY THE TORNADO INCLUDING ONE HOME WHICH WAS BLOWN OFF OF ITS BLOCKS. IN ADDITION, |
| Nov 25, 11:15 PM CST | TORNADO | Iota, LA | ACADIA PARISH SHERIFF OFFICE REPORTED A TORNADO STRUCK A HOME ON HOWARD LANE IN IOTA. |
| Nov 25, 11:30 PM CST | TORNADO 1 | 7 Ne Iota, LA | TORNADO OCCURRED AT MOWATA. SEVERAL HOUSES WITH ROOF DAMAGE. ONE BARN DESTROYED ON GUM POINT RD. NUMEROUS TREES DOWN ALONG PATH. PATH LENGTH WAS 5 MILES LONG WITH A WIDTH OF 25 YARDS. TORNADO WAS RATED AN EF1. |
| Nov 25, 11:30 PM CST | TORNADO | 7 Ne Iota, LA | TORNADO OCCURRED AT MOWATA. SEVERAL HOUSES WITH ROOF DAMAGE. ONE BARN DESTROYED ON GUM POINT RD. NUMEROUS TREES DOWN ALONG PATH. PATH LENGTH WAS 5 MILES LONG WITH A WIDTH OF 25 YARDS. TORNADO WAS RATED AN EF1. |
| Nov 25, 11:45 PM CST | TORNADO 1 | 1 Nw Richard, LA | SIX HOMES WITH ROOF DAMAGE ALONG CHARLENE HWY. ONE OUT-BUILDING DESTROYED. NUMEROUS TREES AND POWER LINES DOWN ALONG PATH. PATH LENGTH WAS 4 MILES WITH A WIDTH OF 50 YARDS. TORNADO WAS RATED AN EF1. |
| Nov 25, 11:45 PM CST | TORNADO | 1 Nw Richard, LA | SIX HOMES WITH ROOF DAMAGE ALONG CHARLENE HWY. ONE OUT-BUILDING DESTROYED. NUMEROUS TREES AND POWER LINES DOWN ALONG PATH. PATH LENGTH WAS 4 MILES WITH A WIDTH OF 50 YARDS. TORNADO WAS RATED AN EF1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
051
WFUS54 KLCH 260512
TORLCH
LAC001-260545-
/O.NEW.KLCH.TO.W.0006.101126T0512Z-101126T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1112 PM CST THU NOV 25 2010
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...IOTA...CHURCH POINT...
* UNTIL 1145 PM CST
* AT 1108 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR IOTA...
MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
MAXIE BY 1125 PM CST...
MOWATA BY 1130 PM CST...
RICHARD AND BRANCH BY 1140 PM CST...
CHURCH POINT BY 1145 PM CST...
AT 1050 PM CST...DAMAGE WAS REPORTED IN JENNINGS WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
A TORNADO HAS BEEN CONFIRMED! TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3018 9254 3027 9261 3036 9260 3048 9241
3048 9224 3044 9224 3036 9217
TIME...MOT...LOC 0511Z 237DEG 22KT 3030 9251
$$
052 follow-up statements
733
WWUS54 KLCH 260526
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 PM CST THU NOV 25 2010
LAC001-260545-
/O.CON.KLCH.TO.W.0006.000000T0000Z-101126T0545Z/
ACADIA LA-
1126 PM CST THU NOV 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR NORTHERN
ACADIA PARISH...
AT 1122 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MAXIE...MOVING
NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
RICHARD AND BRANCH BY 1140 PM CST...
CHURCH POINT BY 1145 PM CST...
LAT...LON 3025 9241 3040 9254 3048 9241 3048 9224
3044 9224 3036 9217
TIME...MOT...LOC 0526Z 231DEG 24KT 3037 9242
$$
05523
WWUS54 KLCH 260534
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1134 PM CST THU NOV 25 2010
LAC001-260545-
/O.CON.KLCH.TO.W.0006.000000T0000Z-101126T0545Z/
ACADIA LA-
1134 PM CST THU NOV 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR
NORTHEASTERN ACADIA PARISH...
AT 1131 PM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR MOWATA..MOVING NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
RICHARD AND BRANCH BY 1140 PM CST...
CHURCH POINT BY 1145 PM CST...
AT 1131 PM CST...ACADIA PARISH SHERIFF OFFICE REPORTED WIDESPREAD
DAMAGE ACROSS ACADIA PARISH WITH THIS STORM.
LAT...LON 3027 9236 3043 9249 3048 9241 3048 9224
3044 9224 3036 9217
TIME...MOT...LOC 0534Z 232DEG 23KT 3040 9237
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 25, 8:29 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 25, 8:29 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
829 PM CST THU NOV 25 2010
.UPDATE...
COLD FRONT NOW ALONG A LINE FROM ANACOCO TO KIRBYVILLE TO
GALVESTON BAY CONTINUES MAKING STEADY PROGRESS SOUTHEAST ACROSS
THE FORECAST AREA...WITH TEMPERATURES IMMEDIATELY FALLING 10 TO 15
DEGREES WITH FROPA. AHEAD OF THE FRONT...ISOLATED SHOWERS CONTINUE
TO DEVELOP ALONG AND SOUTH OF THE I-10 CORRIDOR INTO THE COASTAL
WATERS AS WAA REGIME CONTINUES. SEVERAL OF THESE SHOWERS HAVE BEEN
ABLE TO TAP INTO THE MODEST LOW LEVEL CAPE AND STRONG 0-3KM SRH OF
196 M2/S2 PER 00Z KLCH SOUNDING AND HAVE SHOWN SUBSTANTIAL LOW
LEVEL ROTATION AT TIMES. HOWEVER...THE STRONG CAPPING INVERSION
AT 700 MB AND ABUNDANT DRY AIR ABOVE THAT LEVEL IS LIMITING
DEVELOPMENT OF THIS CONVECTION INTO THUNDERSTORMS. STILL...WILL
CONTINUE TO MONITOR COASTAL AND OFFSHORE ACTIVITY AS IT MOVES
ONSHORE OVER THE NEXT FEW HOURS FOR ANY POSSIBLE STRONG STORMS.
HAVE ADJUSTED GRIDS MAINLY FOR WINDS BASED ON LATEST TRENDS. 00Z
GFS LAMP AND NAM GUIDANCE INDICATES SURFACE WINDS WILL REACH LAKE
WIND ADVISORY CRITERIA OVERNIGHT THROUGH TOMORROW MORNING ACROSS
ALL SOUTHERN ZONES...AND HAVE ISSUED AN ADVISORY ACCORDINGLY. NO
OTHER CHANGES TO CURRENT MARINE HAZARDS.
05
&&
.DISCUSSION...
&&
.PREV DISCUSSION... /ISSUED 619 PM CST THU NOV 25 2010/
DISCUSSION...
FOR 00Z TAF ISSUANCE.
AVIATION...
SFC ANALYSIS SHOWS THE COLD FRONT EXTENDING FROM AN AREA OF LOW
PRESSURE NEAR KIER SWWD TO NEAR KJAS THEN ONTO THE HOUSTON METRO
AREA. AHEAD OF THE FRONT...SCATTERED SHOWERS HAVE BEGUN POPPING UP
AND ARE CURRENTLY AFFECTING SERN TX AND THE BORDER PARISHES OF
SWRN LA. ADDITIONAL SHOWERS ARE NOTED ALONG THE FRONT. DUE TO THE
SCATTERED NATURE OF THIS CONVECTION HAVE DROPPED THE INHERITED
PREVAILING SHOWERS AND INSTEAD JUST GONE WITH A QUICK TEMPO GROUP
AROUND THE TIME OF FROPA OVER THE NEXT SEVERAL HOURS. EXPECTING
CEILINGS TO LOWER AS THE FRONT APPROACHES...FIRST TO MVFR LEVELS
AND THEN ONTO BELOW 1000 FEET AROUND THE TIME OF FROPA. WITH FROPA
EXPECTING NWRLY WINDS TO DEVELOP...STRENGTHENING TO LAKE WIND
ADVISORY CRITERIA BY MORNING. CEILINGS WILL RISE AFTER SUNSET WITH
VFR CONDITIONS LIKELY FOR MOST OF BLACK FRIDAY. WINDS WILL
DIMINISH LATE IN THE PERIOD AS HIGH PRESSURE APPROACHES.
25
PREV DISCUSSION... /ISSUED 414 PM CST THU NOV 25 2010/
DISCUSSION...
ON STRONG ONSHORE FLOW TODAY TEMPERATURES HAVE CLIMBED INTO THE
80S MOST LOCATIONS. SHOWERS ARE DEVELOPING ACROSS SOUTHEAST TEXAS
AND WILL SPREAD INTO SOUTHERN LOUISIANA THIS EVENING. THE REASON
FOR THE SHOWER DEVELOPMENT IS A STRONG COLD FRONT THAT IS MOVING
THROUGH CENTRAL TEXAS ATTM AND IS EXPECTED TO MOVE INTO SOUTHEAST
TEXAS BEFORE 8 PM AND THROUGH SOUTHERN LOUISIANA BEFORE MIDNIGHT.
TEMPERATURES WILL DROP RAPIDLY WITH A 30 TO 35 DEGREE CHANGE IN
TEMPERATURES.
MOISTURE WILL CONTINUE TO RUN OVER THIS LATEST FRONT WITH THE
CHANCE OF SHOWERS CONTINUING THROUGH AT LEAST SUNRISE ON SATURDAY.
TOMORROWS HIGH LOOKS TO ONLY REACH THE MID 50S WITH CLOUDS
BEGINNING TO CLEAR AFTER THE NOON HOUR. STRONG NORTH WINDS WILL
DRY OUT AREA LAKES AND BAYS.
SOME OF THE COLDEST TEMPERATURES ARE EXPECTED SUNDAY MORNING WITH
THE LAKES REGION AND CENTRAL LOUISIANA NEAR 30 AND COASTAL
LOCATIONS NEAR FREEZING.
WE ARE IN A QUICK TURN AROUND THAT WILL SEE ANOTHER FRONT INTO THE
REGION EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 44 55 32 60 39 / 80 20 0 0 0
KBPT 45 54 32 61 38 / 80 20 0 0 0
KAEX 41 53 28 60 33 / 80 20 0 0 0
KLFT 47 55 33 61 39 / 80 20 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY FROM 3 AM TO NOON CST FRIDAY FOR THE
FOLLOWING ZONES: ACADIA...IBERIA...LAFAYETTE...LOWER ST.
MARTIN...ST. MARY...UPPER ST. MARTIN...VERMILION.
LAKE WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING
ZONES: CALCASIEU...CAMERON...JEFFERSON DAVIS.
TX...LAKE WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Nov 25, 4:59 AM CST, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 AM CST THU NOV 25 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-261200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 459 AM CST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SHARP COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. SHOWERS WILL BECOME WIDESPREAD WITH A FEW THUNDERSTORMS RIGHT ALONG AND BEHIND THE FRONT. MODERATE RAINFALL AMOUNTS CAN BE EXPECTED WITH TOTALS ON AVERAGE AROUND 1/2 OF AN INCH. TEMPERATURES WILL DROP QUICKLY AS THE FRONT PASS WITH READINGS QUICKLY FALLING INTO THE 40S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION ON FRIDAY NIGHT AND SATURDAY MORNING. A LIGHT FREEZE WILL BE LIKELY FOR AREAS NORTH OF INTERSTATE 10. CONDITIONS WILL WARM ON SUNDAY AS THE HIGH MOVES OFF TO THE EAST. THE NEXT COLD FRONT WILL MOVE ACROSS LATE MONDAY INTO MONDAY NIGHT WITH A ROUND OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-261200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 459 AM CST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE ONSHORE FLOW WILL OCCUR TODAY AND SMALL CRAFT SHOULD EXERCISE CAUTION. A SHARP COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS TONIGHT. WINDS WILL BECOME NORTHERLY AND INCREASE TO WIND SPEEDS OVER 20 KNOTS. A SMALL CRAFT ADVISORY WILL LIKELY BE IN EFFECT BY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHERLY WINDS WILL CONTINUE ON FRIDAY WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY. ALSO...THE STRONG WINDS WILL PUSH WATER AWAY FROM SHORE ALLOWING TIDE LEVELS TO BE MUCH BELOW PREDICTED LEVELS. AT LOW TIDE ON FRIDAY AFTERNOON...TIDE LEVELS WILL BE AROUND (-1) FEET AND A LOW WATER ADVISORY MAY BE ISSUED FOR THE COASTAL LAKES AND NEAR SHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 8:32 PM CST | Lake Wind Advisory | LCH | Lafayette, Saint Martin | 21 hr |
| Nov 25, 11:44 PM CST | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 31 min |
| Nov 26, 12:12 AM CST | Tornado Warning | LCH | Saint Landry | 33 min |
| Nov 26, 2:12 PM CST | Freeze Warning | LCH | Lafayette, Saint Martin | 18 hr |
| Nov 26, 2:12 PM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 18 hr |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.